MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100626
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00143, and 3008114965-2020-00144.Complaint conclusion: as reported by a healthcare professional, during an intracranial coil embolization, two a 4x5mm micrusframe coils were used successfully as the first and second coils with a headway 17 microcatheter (mc).However, a 6mm x 15cm galaxy g3 coil (gly120615, l16321), a 6mm x 11.9cm micrusframe10 coil (mfr100611, l10198) and a 6mm x 26cm micrusframe10 coil (mfr100626, l10199) became stuck with the mc.The physician removed the coils through the mc and completed the procedure successfully by using the same mc and a competitor¿s coil.It is unknown if the event resulted in a loss of cerebral target position.There was no patient consequences.The surgery was delayed by five minutes due to the reported events.No other medical intervention was required.Additional information received indicated that all three coils were stretched after withdrawing.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.First, resistance was felt and then the device was totally before fluoro safe distance was something 20 cm from rhv.There was no notice of anything obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force had been applied to the devices.The device was discarded; therefore, no additional investigation will be performed.A manufacturing record evaluation was performed for the finished device l10199 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ and ¿coil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during an intracranial coil embolization, two a 4x5mm micrusframe coils were used successfully as the first and second coils with a headway 17 microcatheter (mc).However, a 6mm x 15cm galaxy g3 coil (gly120615, l16321), a 6mm x 11.9cm micrusframe10 coil (mfr100611, l10198) and a 6mm x 26cm micrusframe10 coil (mfr100626, l10199) became stuck with the mc.The physician removed the coils through the mc and completed the procedure successfully by using the same mc and a competitor¿s coil.It is unknown if the event resulted in a loss of cerebral target position.There was no patient consequences.The surgery was delayed by five minutes due to the reported events.No other medical intervention was required.Additional information received indicated that all three coils were stretched after withdrawing.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.First, resistance was felt and then the device was totally before fluoro safe distance was something 20 cm from rhv.There was no notice of anything obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force had been applied to the devices.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10005314
Report Number3008114965-2020-00145
Device Sequence Number19529288
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMFR100626
Device Catalogue NumberMFR100626
Device Lot NumberL10199
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2020
Initial Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1